MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explanted date: device was not explanted.Occupation - inventory specialist.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that upon the angio-seal deployment the suture broke when the physician was pulling back.The plug deployed ok, and no injury was reported.The case was a valvuloplasty.There were no issues reported with access or insertion of angio-seal device.A groin shot was performed.Patient is known to be in stable condition.The procedure was completed successfully.There was no patient injury/medical or surgical intervention required.Additional information was received 29september2021: a 8fr sheath was used.A pre-deployment angiogram was performed.Hemostasis was achieved by the angio-seal and manual pressure.There was no blood loss.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to correct the investigation finding code in section h6 and to provide the correct product evaluation in section h10.In the follow up no.1 report the wrong evaluation was provided.One used 6fr angio-seal evolution device was received for product evaluation.The hemostasis sheath was returned mated with evolution body.No accessory components were returned.Upon visual analysis, there was blood like substance on the main body of the evolution device and hemostasis sheath.The tamper tube was exposed from the hemostasis sheath but the marker on the tube is not visible.The hemostasis sheath was found to be appropriately mated with the evolution body and the deployment sleeve was in the rear lock position with the color bands fully exposed.There was a kink observed on the hemostasis sheath near the hub and the sheath shaft was bent in a 90-degree angle.The suture end was not visible for inspection and the device was shipped out for investigation at the manufacturing facility.The complaint could not be confirmed for the alleged failure of the device.There were no functional anomalies noted with the hemostasis sheath, locator, or the carrier tube assembly.The exact cause of the event experienced by the user cannot be determined.Supplier corrective action report (scar) was initiated to capture the investigation.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 8fr angio-seal evolution device was received for product evaluation.The evolution body was returned mated with the sheath along with the suture.No other components were returned for evaluation.The carrier tube assembly was found to be mated with the hemostasis sheath and the deployment sleeve was in rear lock position with the color bands fully exposed.The button was felt stiff upon receipt.The suture was subjected to microscopic analysis and one appeared cut and the other end appeared to be detached from the hub.Based on the returned device, the complaint could be confirmed for suture detachment as the suture was completely detached from the device hub.Supplier quality engineering was notified regarding the incident.The device was shipped to manufacturing facility for (abbott minnetonka) for investigation.A supplier corrective action request (scar) report was initiated for the event.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure effects and mode analysis (fmea).

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12668673
Report Number2243441-2021-00054
Device Sequence Number4480489
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public0389701011776
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberC610135
Device Lot Number7998079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer03/11/2022
03/17/2022
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date03/17/2022
03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American